| Model Number |
VLOCM1413 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
09/08/2017
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, occurred during a thyroidectomy procedure.When the surgeon had the needle through the loop and tightened, the loop broke.The procedure was completed with another device.There was no patient harm.The status of the patient is no problem.
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of one device.The visual inspection of the sample noted 1 suture and 1 needle.Microscopic inspection of the loop noted material transfer which is an indication that the loop was welded.This serves as evidence that the loop was broken under tension; however, since the sample was received with the loop open, the force required to break the loop cannot be determined.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.